Plavix causing diarrhea cramping daily

iVillage Member
Registered: 07-10-2004
Plavix causing diarrhea cramping daily
Sat, 07-10-2004 - 7:38pm
My grandmother has been taking Plavix for several months since having a heart attack. She has experienced very regular bouts of awful cramping and diarrhea, to the point where she can set her watch by it. She eats anything at all, and in exactly one hour the cramping and diarrhea begin. She doesn't even want to leave the house for fear of not having a good bathroom nearby. This is a prison for her. If it's nighttime, she will take a Tylenol PM and that seems to help, but obviously she'd be sleeping all day if she took it in the morning. Imodium etc. do not work for her at all.

She has told her doctor, and the doctor simply does not think there's an alternative and has basically shrugged it off. But this is not going away and it is affecting Gram's quality of life in a big way. We can't believe there isn't something that can help counteract these side effects of the Plavix.

Does anyone have experience like this, and what have you tried that helped? Please email filmsong@aol.com